When will citalopram work!!

I've been on citalopram for 5 weeks now and I was starting to feel better, especially about my health anxiety! I hadn't been googling anything(which is what set my anxiety into overdrive in the first place!) then recently I keep having horrible thoughts, like if something happens eg I feel flustered or my heart races I start assuming it's something else and getting that horrible feeling of dread again and imagine the worst! It's worse when I'm in the moment then I can kind of reassure myself that I'm being silly and that it is just my anxiety! But I feel like 2 people sometimes and my heads all over the place! Sorry about that rant haha has anyone else felt like this after 5 weeks on citalopram? I thought I'd be feeling a bit better by now :(

6 Replies

  • Hi sara

    I haven't taken these meds but usually they can take about six weeks to work

    You have said you did feel some improvement maybe give it another week & if you don't feel any better you could see your GP & tell them they may want to change the dose

    Normally they do ask you to make another appointment to see how you are getting on with these kind of meds so I am sure they will be helpful

    Hope someone that has taken these will see your post & be able to give you some better advise




  • Iv been on these for 5wks now,my gp has upped my dose to 20mg,iv been feeling just like u,but am feeling more positive,give them a chance Hun xxxx

  • I was on citalipram for couple years and it takes a good 4 weeks to start feeling better but if ur in the 5th week, from my personal experience with it, I'd say u need ur dosage increased. Go bk to your gp and tell them and they will more than likely increase ur dosage, plus as u already have them in ur system, it won't take weeks for the increase to take effect , should be straight away . Hope u start feeling more level soon Hun. Any q's msg me x

  • Hi there Sara Just to give you some idea about Citalopram from someone who has been on /off with it for the last 7 years and on 40mg solid for last 2 years. It can take anything from 5 to 8 weeks to kick in . And thats not the end of it when you take it in the day or how much you take can make a big difference. I had to try different amounts and say i was on 30mg i would take 10mg morning 10mgs dinner 10mgs at night to spread it out . It worked for me .Also the feelings your having may never go away completely but with time you handle it better .Even changing the dose can bring back the feelings but you know what.... reading your letter i can tell you i have had all your feelings . Ask your GP to refer you for one to one councelling write every thing down ie what your feeling when you feel it and go to talk to someone they understand When you feel better you will look back at what you have written and won't believe its you . thousands of people are going for councelling it helps !!!!!! my lady tells me she has had firemen bus drivers police etc sat crying their eyes out so you won't be the first. Anyway it will pass believe me good luck.

  • I was on Citalopram for 4 years at 40mg. Initially i started on 20mg. My doctor increased the dose after about 3 weeks because it wasn't happening. I just recall that over the next month or so my mood, general outlook and physical symptoms got better. It wasn't a miraculous kick in though and i had to get on with it in the meanwhile. This being said i found it to be a great medication with minimal side affects, although my problems with depression and anxiety started creeping back in after about two years. I've just come off citalopram and i'm on day 1 with venlafaxine. Good luck to you.

  • Btw i echo what AllenWynne has said. It's not just about the medication, and while your symptoms are not at all unusual - everyone takes to SSRIs on a case by case and trial and error basis. Broadly speaking though Citalopram is a very successful and widely used medication. It's just not a cure. Only you can do the rest.

You may also like...